Apr 30, 2011
I was diagnosed in October, 2010 and have been on a successful combination of antiretrovirals since that time. In the past few weeks, when CBCs have been run, my platelets have consistently fallen. My HIV doctor had me stop taking two antibiotics (prophylactics) which he felt might be the cause. I read on an internet site that falling platelets can be an indication of the beginnings of HIV dementia. In your opinion, is it more likely that this problem is being caused by medication or HIV? Why do many HIV+ people have low platelets?
Response from Dr. Frascino
Low platelets can be associated with an increased risk of HIV dementia, but it's probably not the cause. Platelets can decrease for a number of reasons in HIVers. Detailing these conditions would not be helpful here. Work closely with your HIV specialist physician or a hematologist to determine the cause of your specific problem.
so many changes
Genital Herpes (OZONE THERAPY, 2011)
- Can You Contract AIDS From Blowjob From A Prostitute?
- Ache In Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Flu Symptoms After Insertive Oral Sex Worried I Have HIV
- Oral Ulcers After Rimming Sign Of HIV AIDS
- Pain In Penis After Touching Dried Semen What Are The Chances Of HIV
- Trouble Urinating After Anal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.